MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Death (1802)
Date of Event 12/03/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that the patient died.The patient presented with previously placed stents, possibly multiple layers.Following predilatation, a 3.5x12mm stent was placed.There was no excessive resistance felt with either device and there were no issues deploying the stent.A 3.50x38mm synergy ii drug-eluting stent was then placed at the proximal end of the old stents.There was a narrowing of the vessel, at the proximal end with the multiple layers of the old stent that was not able to be expanded by pre dilatation or stent expansion.After the 3.50x38mm synergy stent was deployed, the balloon was not able to be removed from the stented area.The balloon looked fully deflated on fluoroscopy.Vacuum was pulled twice with the indeflator and then with a 20cc syringe.The balloon was inflated to bursting in an attempt to be able to remove the balloon.The physician struggled to remove the device for 15 minutes before the shaft broke and had to snared.The physicians thought that the most likely cause of the stuck balloon was the reduced lumen diameter and potentially fractured or mallopposed struts from the previously placed, older, stents catching the balloon as it was being withdrawn.The patient died during the procedure.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the distal portion of this synergy ii us mr 3.50 x 38 mm stent delivery system was returned for analysis without the hypotube and manifold.A 0.014" guidewire was returned with the device.The stent was not returned for analysis as the reported complaint stated that the stent was deployed.The balloon was reviewed, and it is evident that the balloon was subjected to positive pressure.The balloon was in a deflated state and torn with the inner lumen exposed.A visual and microscopic examination of the bumper tip showed no signs of damage.The hypotube and manifold were not returned for analysis.A visual examination of the outer and inner lumen and mid-shaft section found evidence of stretching along the entire shaft.The port-bond site was stretched.There were multiple kinks along the entire shaft.The mid-shaft break was visible, an accurate measurement could not be taken due to the extent of the damage.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the patient died.The patient presented with previously placed stents, possibly multiple layers.Following predilitation, a 3.5x12mm stent was placed.There was no excessive resistance felt with either device and there were no issues deploying the stent.A 3.50x38mm synergy ii drug-eluting stent was then placed at the proximal end of the old stents.There was a narrowing of the vessel, at the proximal end with the multiple layers of the old stent that was not able to be expanded by pre dilitation or stent expansion.After the 3.50x38mm synergy stent was deployed, the balloon was not able to be removed from the stented area.The balloon looked fully deflated on fluoroscopy.Vacuum was pulled twice with the indeflator and then with a 20cc syringe.The balloon was inflated to bursting in an attempt to be able to remove the balloon.The physician struggled to remove the device for 15 minutes before the shaft broke and had to snared.The physicians thought that the most likely cause of the stuck balloon was the reduced lumen diameter and potentially fractured or mallopposed struts from the previously placed, older, stents catching the balloon as it was being withdrawn.The patient died during the procedure.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9459408
Report Number2134265-2019-15529
Device Sequence Number3077547
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public08714729840428
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024425786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;